Ask a doctor

Is 80mg of Accutane too much for my weight of 140lbs?

I was on 40mg for a month and now my dermatologist is bumping up the dosage to 80mg, I am somewhat afraid of the side effects of this high dosage. Is this dosage too high too quick? At 40mg I didn't really have any side effects other than a dry face and a bit of peeling, which I used with moisturizer and took care of.

Doctor Answers (1)

Accutane dosing

+2
The point of Accutane is to reach a total cumulative dosage. That cumulative dosage is determined by your physician. It includes your weight, acne severity, acne location, and environment. You will get through the regimen faster and get to your cumulative dosage faster if you can tolerate a higher daily dosage. If not, you can drop back down and be on the program twice as long.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.